Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

How long does cortisone stay in the body after an injection?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
I am interested to know how long cortisone normally stays in the body after an injection (or, in my case, a series of three injections spaced two weeks apart). I am concerned about the negative effects of cortisone, including but not limited to, weight gain. Thanks.
Posted Wed, 1 May 2013 in Medicines and Side Effects
Answered by Dr. Payman Hajiazim 4 hours later
Hi there, thanks for asking. It depends on the kind of cortisone has been injected to the body. Some medications like dexamethasone have 24 to 48 hours half life so they remain in the body for some time after2 or 3 half life. Some medications have also long acting form which can remain in the body longer. However, the time they remain in the body does not exceed 2 or 3 weeks. When it is injected for several times, it may have some side effects like change in mood and/or weight gain. Most of the time side effects are minimal with just one injection. Let me know if you have any question. I wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor